Alert archive / Tennessee / Wind Advisories in 2023
Wind Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Feb 8, 2023, 2:34 AM CST for 38 counties in Tennessee. It took effect at Feb 9, 2023, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2023, 2:34 AM CST (08:34 UTC)
- In effect from
- Feb 9, 2023, 12:00 AM CST
- Expired
- Feb 9, 2023, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS74 KOHX 080834 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 234 AM CST Wed Feb 8 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-081645- /O.NEW.KOHX.WI.Y.0004.230209T0600Z-230209T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 234 AM CST Wed Feb 8 2023 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Whitehead
4 follow-up statements
356 WWUS74 KOHX 081616 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1016 AM CST Wed Feb 8 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-090000- /O.CON.KOHX.WI.Y.0004.230209T0600Z-230209T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1016 AM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 05
897 WWUS74 KOHX 082338 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 538 PM CST Wed Feb 8 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-091000- /O.CON.KOHX.WI.Y.0004.230209T0600Z-230209T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 538 PM CST Wed Feb 8 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
881 WWUS74 KOHX 090938 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 338 AM CST Thu Feb 9 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-091800- /O.CON.KOHX.WI.Y.0004.000000T0000Z-230209T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 338 AM CST Thu Feb 9 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Middle Tennessee. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
740 WWUS74 KOHX 091743 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1143 AM CST Thu Feb 9 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-091845- /O.EXP.KOHX.WI.Y.0004.000000T0000Z-230209T1800Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1143 AM CST Thu Feb 9 2023 ...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY... Winds have fallen below advisory criteria and will continue to diminish throughout the afternoon. Therefore, the Wind Advisory will be allowed to expire. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 10:32 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 7, 10:32 PM CST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1032 PM CST Tue Feb 7 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday Night) Issued at 208 PM CST Tue Feb 7 2023 Our main forecast concerns include gusty winds and potentially a few severe thunderstorms for Wednesday night. Areas along and west of I-65 are under a marginal risk for severe storms (level 1 out of 5) and we expect area-wide wind gusts of 40-50mph Wednesday night, which could cause some localized damage even without any storms. We have no headline at this time, but a wind advisory will likely be issued by Wednesday morning. Over the next 36 hours, a strong low pressure system will roll out of the southwest states to the Mid Ms Valley. Warm advection ahead of this system will keep our temps unusually warm, but not record setting. Moisture will also increase, and we could start seeing some showers late tonight. Rain chances will gradually increase through Wednesday, then showers and isolated storms will be likely Wednesday night. A gradually weakening, broken band of showers and storms will come in from the west late in the evening. It will be a common low-cape high-shear scenario. Damaging wind gusts will be the main concern, but gradient winds will be strong and gusty as well, so some downed limbs and local power outages may occur as the showers and storms approach. && .LONG TERM... (Thursday through next Tuesday) Issued at 208 PM CST Tue Feb 7 2023 Showers will move out Thursday morning, followed by dry and still milder than normal conditions Thursday afternoon and Thursday night. Another low pressure system will slide across the area Friday and Saturday. It will not have much precipitation with it, but it will bring a brief shot of colder air and perhaps a few rain and snow showers. After the brief shot of cold air drops our temps to normal levels for the first half of the weekend, milder air will return quickly as we go into next week. Along with the return of mild air, unsettled wx will return with the next low pressure system bringing showers and perhaps some thunder by Tuesday. && .AVIATION... (06Z TAFS) Issued at 1027 PM CST Tue Feb 7 2023 VFR conditions early in the TAF period will give way to MVFR cigs and VCSH early Wednesday morning, which look to continue through the afternoon but an improvement back to VFR Wednesday evening. Isolated showers are possible at airports much of tomorrow, but bulk of the more substantial rain will be after the current TAF period. Light and variable winds tonight will veer to southeasterly by late Wednesday morning, with a significant increase in wind speeds Wednesday evening. && .PRELIMINARY POINT TEMPS/POPS... Nashville 50 67 57 65 / 30 60 100 60 Clarksville 49 65 53 62 / 30 70 100 40 Crossville 46 59 52 61 / 10 20 70 80 Columbia 49 66 54 63 / 20 50 100 50 Cookeville 49 62 57 63 / 10 30 70 70 Jamestown 46 59 52 62 / 10 20 60 70 Lawrenceburg 50 66 56 63 / 20 50 100 60 Murfreesboro 48 66 56 65 / 30 50 80 60 Waverly 49 64 51 60 / 20 60 100 40 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Shamburger
Hazardous weather outlook, Feb 7, 3:53 AM CST, 22 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 353 AM CST Tue Feb 7 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-081000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 353 AM CST Tue Feb 7 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some strong thunderstorms could be possible after midnight Wednesday night for locations around and west of I-65 Corridor. Main threat will be gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. JB Wright
Nearby
Wind Advisories in Tennessee, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.